Texas, 2006

Damaging Wind in Texas, August 5, 2006

August 5, 2006 · NWS LCH · 1 event in 1 county or zone

Numerous trees and power lines blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Numerous trees and power lines blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 5, 7:45 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 5, 7:45 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 PM CDT SAT AUG 5 2006

.SYNOPSIS...THE EDGE OF THE TROPICAL PLUME MOVED INTO AN AREA OF
DIFLUENT WINDS ALOFT OVER SOUTHCENTRAL LOUISIANA LATE THIS
AFTERNOON. THE RESULTING FORCED ASCENT GAVE A BOOST TO THE
SCATTERED THUNDERSTORMS WHICH MOVED INTO THE AREA. OUTFLOWS SPREAD
INTO SURROUNDING AREAS, CELL MERGERS, AND CONTINUE DIFLUENCE ALOFT
ALLOWED THESE STORMS TO MAINTAIN SEVERE LEVELS THIS EVENING.

&&

.UPDATE...RAIN COOLED AIR LOWERED TEMPS TO 76F THIS EVENING AT LCH
WHICH WILL HAVE TO BE THE MIN TEMP OVERNIGHT (WAS 78F). REST OF
THE FORECAST LOOKS ON TRACK WITH ADDITIONAL TSTMS MOVING IN FROM
SE LA. WILL ADJUST GRID TEMP AND SEND OUT UPDATED ZONES SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 301 PM CDT SAT AUG 5 2006)

SYNOPSIS...A BROAD AND MOIST UPPER LEVERL LOW THAT NOW COVERS THE
EASTERN HALF OF THE GULF AND WITH THE LEADING EDGE OF THE TROPICAL
MOISTURE PLUME INTO SOUTHWEST LOUISIANA WILL CONTINUE TO PROGRESS WESTWARD.
SHOWERS AND THUNDERSTORMS WILL INCREASE FROM THE EAST TONIGHT
THROUGH SUNDAY WITH THE RAIN TAPERING OFF DURING MONDAY AS THE LOW/INVERTED
UPPER TROF MOVES TO THE WEST INTO SOUTH TEXAS.

TWO TO FOUR INCHES OF RAIN ARE POSSIBLE FROM THIS RAIN EVENT
BEFORE LATE MONDAY. RAIN COOLED AIR SHOULD HELP HOLD AFTERNOON TEMPERATURES
DOWN IN THE 80S ACROSS THE LOWER TIER WHERE THE RAIN WILL CONCENTRATE
CLOSER TO THE COAST ON SUNDAY AND FOR NEARLY THE ENTIRE AREA ON MONDAY.

A REBUILDING HIGH PRESSURE RIDGE WILL BRING A RETURN OF THE HOT
AND DUSTYS BEGINNING ON TUESDAY WITH MINIMAL PRECIP CHANCES AND
ABOVE NORMAL TEMPS.

TROPICAL DEPRESSION CHRIS BROKE APART IN THE MOUNTAINS OF CUBA
LAST NIGHT, SO ADVISORIES ON CHRIS HAVE BEEN DISCONTINUED. THE
REMNANTS OF CHRIS COULD STILL MOVE OUT OVER THE GULF NEXT WEEK,
HOWEVER REDEVELOPMENT IS NOT EXPECTED AS THE SYSTEM SHOWS NO SIGNS
OF REGENERATION.

DISCUSSION...RADARS ARE SHOWING SCATTERED THUNDERSTORMS MOVING
INTO THE EASTERN PORTIONS OF THE FORECAST AREA AND INCREASING OUT
OVER THE COASTAL WATERS IN ADVANCE OF THE UPPER LOW. GFS GUIDANCE
LOOKS REASONABLE ON BRINGING IN A GOOD CHANCE OF TSTMS TONIGHT.
SHORT WAVE ENERGY SHOULD HELP ASSIST PRECIP IN THE LFT AREA
TONIGHT AND FORECAST SOUNDINGS SHOWING PWATS OVER 2 INCHES AND
K-INDICES EXCEEDING 30 TONIGHT AND MONDAY.

WILL RAISE THE ANTE ON THE GFS MOS ON MONDAY DUE TO THE
AFOREMENTIONED MOISTURE AND INSTABILITY AS WELL AS THETA RIDGING
AT H7 AND EASTERLY CONVERGENT SURFACE FLOW. WILL NEED TO MONITOR
RAIN GUAGES AND RADAR ESTIMATES WITH AN EYE TOWARDS A POSSIBLE FFA
(FLOOD WATCH), BUT STILL A LITTLE EARLY FOR NOW. TEMPS SHOULD
TREND ABOVE GUIDANCE LOWS AND BELOW MOS HIGHS TONIGHT THRU MONDAY
DUE THE SMOTHERING MOISTURE AND RAIN COOLING.

AVIATION...NOT LOOKING TOO STERLING. MVFR CIGS WILL BE THE RULE
ON SUNDAY WITH IFR VIS DUE TO HEAVY DOWNPOURS. PREDOMINANT RAIN ON
SUNDAY WITH THUNDERSTORMS.

MARINE...FRESHENING EASTERLY WINDS EARLY NEXT WEEK MAY BRING
TIDES UP. OTHERWISE SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT
INTO MONDAY.

&&

.UPDATED POINT TEMPS/POPS...
KLCH  76  84  78  86 /  50  80  30  50
KBPT  76  86  77  85 /  50  80  40  60
KAEX  75  90  77  90 /  40  50  20  30
KLFT  74  87  78  88 /  40  70  30  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SVR TSTM WNG BEAUREGARD PARISH TIL 900 PM LAC011.
TX...SVR TSTM WNG NEWTON AND JASPER COUNTIES TIL 945 PM TXC241-251.
GM...NONE.

&&

11
Hazardous weather outlook, Aug 5, 5:15 AM CST, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
615 AM CDT SAT AUG 5 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-061115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
615 AM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY
OVER MAINLY EASTERN PARTS OF THE OUTLOOK AREA...SOUTH CENTRAL
LOUISIANA. INITIAL DEVELOPMENT IS ANTICIPATED TO OCCUR SHORTLY
AFTER THE NOON HOUR...WITH COVERAGE INCREASING THROUGH THE
AFTERNOON AND INTO THE EVENING HOURS. THESE THUNDERSTORMS WILL
MOVE GENERALLY WESTWARD...AND MAY REMAIN ACTIVE LONG ENOUGH TO
SPREAD INTO PARTS OF SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS
DURING THE LATE EVENING AND OVERNIGHTS HOURS.

AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW...THOUGH
AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING
WINDS CANNOT BE COMPLETELY RULED OUT. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY.
ONCE AGAIN...THE PROBABILITY OF SEVERE THUNDERSTORMS IS QUITE
LOW...AND SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

13

In the hours before

Local storm report, Aug 5, 4:19 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 PM CDT SAT AUG 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             7 N EUNICE              30.59N 92.42W
08/05/2006  E0.75 INCH       EVANGELINE         LA   PUBLIC

            PENNY SIZE HAIL REPORTED BETWEEN EUNICE AND MAMOU

&&

SHAMBURGER
Local storm report, Aug 5, 4:29 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT SAT AUG 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             2 E MORSE               30.12N 92.46W
08/05/2006  E0.75 INCH       ACADIA             LA   PUBLIC

            PENNY SIZE HAIL REPORTED BY BLUE WATER COMPANY. ALSO VERY
            HIGH WINDS OF UNKNOWN SPEED.

&&

SHAMBURGER
Special weather statement, Aug 5, 6:03 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 PM CDT SAT AUG 5 2006

LAZ051-060045-
CAMERON-
703 PM CDT SAT AUG 5 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER EASTERN CAMERON PARISH...

AT 659 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER LACASSINE
NATIONAL WILDLIFE REFUGE...MOVING SOUTHWEST AT 20 MPH.  IN ADDITION
TO THE LIGHTNING...GUSTY WINDS FROM 30 TO 40 MPH AND HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE STORMS.

THE LIGHTNING STORM WILL BE NEAR...
3 MILES NORTH OF GRAND CHENIER BY 715 PM CDT.
NEAR GRAND LAKE AND CREOLE BY 730 PM CDT.
NEAR HACKBERRY AND CAMERON BY 745 PM CDT.
NEAR HOLLY BEACH BY 800 PM CDT.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.
Local storm report, Aug 5, 6:48 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 PM CDT SAT AUG 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
08/05/2006                   RAPIDES            LA   BROADCAST MEDIA

            TREE BLOWN DOWN ONTO CABANA AT A HOME IN ALEXANDRIA

0657 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
08/05/2006                   RAPIDES            LA   LAW ENFORCEMENT

            TREE LIMBS DOWN ON POWER LINES WITH OTHER POWER LINES
            BLOWN DOWN IN ALEXANDRIA. SEVERAL POWER OUTAGES AROUND
            THE CITY. REPORTED BY RAPIDES PARISH 911.

&&

SHAMBURGER
Local storm report, Aug 5, 8:00 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
900 PM CDT SAT AUG 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND DMG     DERIDDER                30.85N 93.29W
08/05/2006                   BEAUREGARD         LA   LAW ENFORCEMENT

            TREE LIMBS BLOWN DOWN ON POWER LINES ON EAST SIDE OF
            DERIDDER WITH POWER OUTAGES. REPORTED BY BEAUREGARD
            PARISH SHERIFF OFFICE.

&&

SHAMBURGER
Local storm report, Aug 5, 8:46 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
946 PM CDT SAT AUG 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     KIRBYVILLE              30.66N 93.90W
08/05/2006                   JASPER             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE SOUTHERN HALF OF JASPER
            COUNTY

0930 PM     TSTM WND DMG     BUNA                    30.44N 93.96W
08/05/2006                   JASPER             TX   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN ONTO HOUSE SETTING IT ON FIRE. FIRE
            DEPARTMENT IN ROUTE. REPORTED BY JASPER COUNTY SHERIFF
            OFFICE.

&&

SHAMBURGER

The radar

The Lake Charles radar (KLCH), 135 km away, was scanning. The volume nearest the first event began at 02:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tyler

When
August 5, 8:49 PM CST
Where
Tyler County, Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.767, -94.417

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526057.